Open Access
Translator Disclaimer
January, 1976 A Class of Utility Functions
D. V. Lindley
Ann. Statist. 4(1): 1-10 (January, 1976). DOI: 10.1214/aos/1176343343

Abstract

In the case of the exponential family of distributions it is well known that the use of a prior distribution belonging to the natural conjugate family substantially simplifies the analysis whilst often being realistic in applications. The present paper explores the related idea of a conjugate family of utilities, and generally the notion of choosing a utility structure that is suitably "matched" to the probability structure and, at the same time, realistic in application.

Citation

Download Citation

D. V. Lindley. "A Class of Utility Functions." Ann. Statist. 4 (1) 1 - 10, January, 1976. https://doi.org/10.1214/aos/1176343343

Information

Published: January, 1976
First available in Project Euclid: 12 April 2007

zbMATH: 0324.62028
MathSciNet: MR397938
Digital Object Identifier: 10.1214/aos/1176343343

Subjects:
Primary: 62C05

Keywords: conjugate family , exponential family , hyperparameters , maximum likelihood , utility functions

Rights: Copyright © 1976 Institute of Mathematical Statistics

JOURNAL ARTICLE
10 PAGES


SHARE
Vol.4 • No. 1 • January, 1976
Back to Top